Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Taking synthroid. Suffer from Graves disease. Burning pain in the hands and feet. Reason?

HI i had graves about sixteen years ago had iodine 131 now i have been on sythroid all these years.when i first started on sythoid i got all over burning pain on my body. since then off an on threw the years i will get all over burning pain starting with my feet and hands but will go to othe parts of my body can to much sythroid cause this .seems when i get my sythoid increased this has happen.i also have been around a lot of jewlery coming from china that i recently been handling when burning pain started this time this burning pain is really bad.when i had this befor it would last about a month and then go away till the next time i get it. please help. thankyou

Asked On : Sat, 27 Apr 2013
Answers:  1 Views:  108
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Greetings !

Welcome to the site.

Well you see the burning sensation in the hands and feet that you have been experiencing is most likely due to the underlying Grave's disease which results in hyperthyroidism ( overproduction of thyroid hormones) but synthroid that you have been taking is a drug which is given hypothyroidism ( underproduction of thyroid hormones) so as to increase the thyroid levels in the body, so basically synthroid is a wrong drug to be used in Grave's disease as it is likely to worsen your condition by further increasing thyroid levels which already are above the normal range.

So it is the synthroid which is causing these symptoms as it's use is not justified in this disorder that you have, instead you should have been taking Propylthiouracil or methamizole drugs for your Grave's disease.

So I will suggest that you first get your thyroid function test done so as to check the levels of FreeT3, Free T4 and TSH which will give you an idea about how seriously high the levels of thyroid hormones are and accordingly you shall ask your doctor to prescribe you one of these two mentioned drugs which shall take care of your condition and symptoms associated with it.

As for synthroid you shall ask your doctor to discontinue it as soon as possible as it is the culprit and a wrong drug for you in your underlying condition.

I hope this helps.

Answered: Sun, 23 Jun 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor